Get 20M+ Full-Text Papers For Less Than $1.50/day. Start a 14-Day Trial for You and Your Team.

Learn More →

MEDICAL PROGRESS.

MEDICAL PROGRESS. Chloroform Accidents. —Apropos of a recent discussion in the Paris Académie de Medécine, Prof. Dastre classifies the causes of fatal accidents resulting from the administration of chloroform as follows: Primary syncope, respiratory or cardiac; secondary syncope; toxic apnœa. In the first class death results from the first inhalations (initial shock); this occurs from reflex cardiac syncope in nervous, impressionable individuals weakened by suppuration or hæmorrhages, or in individuals otherwise healthy who suffer from irregularity of the heart's action (in animals with those which exhibit habitual cardiac irregularity, as the dog), or they arise from reflex apnœa under analogous conditions. In the second class (secondary or bulbar syncope) narcotism is more advanced; the heart's action may be arrested suddenly or gradually; the arrest of respiration may be slow and progressive or sudden from tetanic spasm of the glottis. The third class of cases comprises those of fatal intoxication in which the http://www.deepdyve.com/assets/images/DeepDyve-Logo-lg.png JAMA American Medical Association

MEDICAL PROGRESS.

JAMA , Volume XIII (16) – Oct 19, 1889

Loading next page...
 
/lp/american-medical-association/medical-progress-s00ZVPgFgd
Publisher
American Medical Association
Copyright
Copyright © 1889 American Medical Association. All Rights Reserved. Applicable FARS/DFARS Restrictions Apply to Government Use.
ISSN
0098-7484
eISSN
1538-3598
DOI
10.1001/jama.1889.02401120017002
Publisher site
See Article on Publisher Site

Abstract

Chloroform Accidents. —Apropos of a recent discussion in the Paris Académie de Medécine, Prof. Dastre classifies the causes of fatal accidents resulting from the administration of chloroform as follows: Primary syncope, respiratory or cardiac; secondary syncope; toxic apnœa. In the first class death results from the first inhalations (initial shock); this occurs from reflex cardiac syncope in nervous, impressionable individuals weakened by suppuration or hæmorrhages, or in individuals otherwise healthy who suffer from irregularity of the heart's action (in animals with those which exhibit habitual cardiac irregularity, as the dog), or they arise from reflex apnœa under analogous conditions. In the second class (secondary or bulbar syncope) narcotism is more advanced; the heart's action may be arrested suddenly or gradually; the arrest of respiration may be slow and progressive or sudden from tetanic spasm of the glottis. The third class of cases comprises those of fatal intoxication in which the

Journal

JAMAAmerican Medical Association

Published: Oct 19, 1889

There are no references for this article.